CSN Login
Members Online: 9

strange symptom

micktissue's picture
micktissue
Posts: 430
Joined: Dec 2009

Hi everyone. Has anyone felt an odd sensation in your feet when tucking you chin? It might be residual from the surgery, or damage from radiation to nerves, but when I tuck mu chin to my chest, I have a sensation in my feet that feels like the rug is being pulled out from under me. It's very odd. I just emailed the Drs so we'll see what they say. It cropped up a couple of weeks ago and now it's really bugging me.

Best,

Mick

MarineE5
Posts: 778
Joined: Dec 2005

Mick,

This appears to be another side effect of the radiation. We get radiated around the head and neck area. The radiation beam passes through the targeted areas as well as hitting their marks. One main concern that my Radiation Oncologist told me was the amount of RAD's we receive during our treatments.

The spinal cord was his main interest, as he explained it to me, they (The Radiation Oncologist and Physicists ) most calculate the correct amount as to not harm the spinal cord. If they over dose the Rad's, we will have trouble walking or may lose the ability to walk all together. It is a very fine line from what he told me.

I too had the same feelings that you are having. In time, and I do forget exactly when, it will pass. The radiation causes us to swell inside and out, putting some pressure on our spinal cord. As the swelling subsides, so will the tingle feeling when you lower your chin to your chest. Have you been doing any stretching exercises and gentle massages around you face and neck ?

I am now over 5 years out and as I am typing feel no tingling as I lower my chin. Sorry I couldn't give you a better time line with this as when it will go away.

My Best to You and Everyone Here

Skiffin16's picture
Skiffin16
Posts: 8170
Joined: Sep 2009

Mick, it's one of those gifts from the radiation. More than likely it'll deminish as time passes... I'm a year out and still have it a little, but lesser than initially.

If you scan the forum there have been a few recent discussions on it during your treatment. I think DelNative was the first to post on it several months ago.

Anyway's it's known as Lhermitte's Sign, Symptom, or Syndrom....Google it connected with H&N Radiation, or search on here....

John

Scambuster's picture
Scambuster
Posts: 973
Joined: Nov 2009

Mick, Seems many of of us have got it and most Doctors have no idea. It should go away. Mine has diminished a lot now and occurs less frequently and less pronounced.

Scam

Kent Cass's picture
Kent Cass
Posts: 1749
Joined: Nov 2009

Took months for mine to show, but has been with me, now, for at least the last 7-months. Told my Onco about, in May, and she made like there's nothing they can do about it. Mine is all upper-torso, from mid-chest up to my chin on the right-side (my C seemed to be on my left-side).

kcass

micktissue's picture
micktissue
Posts: 430
Joined: Dec 2009

My Drs (surgeon) reply to this was "can't help you". WTF? I mentioned L'Hermitte and it meant nothing to him. My rad onco has not yet replied. the symptom has already diminished. the funny thing is, nerves to the feet emerge from the lower spine, not the neck!

More when Doc Nuke 'Em replies.

Best,

Mick

micktissue's picture
micktissue
Posts: 430
Joined: Dec 2009

I just received this email from the rad Dr:

"Wow! Those friends at the Cancer Survivor's Network are good. What you are describing does sound like Lhermitte's: typically described as a 'shock-like' sensation down the spine when flexing the neck. The time course is right also. It is a temporary condition, might last a few months."

You guys are GOOD!

Best,

Mick

Skiffin16's picture
Skiffin16
Posts: 8170
Joined: Sep 2009

LOL, nothing like several of us going through the same thing for the MD's to figure that out......glad he concurs.

~JG

pattyanny's picture
pattyanny
Posts: 544
Joined: Jul 2009

Yes, I am a member of that club! It has lessened lately, so I have hope. I saw a neurologist
and he was stumped. Ahhhh! Another side effect that they do not warn you about, although I am glad to be alive! Hope your tingling will fade with time too! I know it will! God bless! Patty

Scambuster's picture
Scambuster
Posts: 973
Joined: Nov 2009

Mick, maybe you should send your nuke man a bill for giving medical advice !

At least he recognized the fact others - apart from Doctors, do know 'something'. I think my guy would just grunt and change the subject. I'll test him on it next time I'm in.

Scam

fishingirl's picture
fishingirl
Posts: 188
Joined: Nov 2009

lol!! Me too! I haven't said anything to anyone, because I didn't know how to explain it!! It's like tingly nerve endings when you stretch your neck and head downward. I hoping it will go away. But it is sooo minor, it's no big deal:)

delnative's picture
delnative
Posts: 450
Joined: Aug 2009

Mine lasted more than a year after treatment. But now, 20 months out, it's just a memory.
Wish I could say that for the Cisplatin fingertips ...

--Jim in Delaware

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network